Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 372, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2005, 5:45 PM MDT for Garden County, Nebraska. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 5:45 PM MDT (23:45 UTC)
- Expired
- Aug 3, 2005, 6:45 PM MDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:10 PM MDT | HAIL 1 | 18 N Lisco, NE | |
| Aug 3, 6:15 PM MDT | HAIL 0.88 | 10 Ne Broadwater, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -661 J/kg
- Mixed-layer LCL
- 2769 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 032345 RRA SVRLBF NEC069-040045- /O.NEW.KLBF.SV.W.0372.050803T2345Z-050804T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 PM MDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 645 PM MDT * AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF CRESCENT LAKE NWR...OR ABOUT 24 MILES EAST OF BRIDGEPORT...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRESCENT LAKE NWR BY 605 PM MDT LAT...LON 4183 10279 4143 10255 4172 10228 4197 10208 $$ BUTTLER
1 follow-up statement
000 WWUS53 KLBF 040011 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 PM CDT WED AUG 3 2005 NEC069-040045- /O.CON.KLBF.SV.W.0372.000000T0000Z-050804T0045Z/ GARDEN NE- 611 PM MDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR NORTHERN GARDEN COUNTY... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CRESCENT LAKE NWR...OR ABOUT 23 MILES NORTH OF OSHKOSH...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTH CENTRAL GARDEN COUNTY AT 630 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4183 10279 4143 10255 4172 10228 4197 10208 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:02 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 3, 2:02 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED AUG 3 2005 ...TIMING OF COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE MAIN CONCERN... .DISCUSSION... PRE-FRONTAL SFC TROF EXTENDS FROM KYKN TO NEAR KONL TO KLBF. THE MAIN FRONT STILL IS BACK ACROSS NORTHWEST NEBRASKA. THE FRONT WILL SLIDE ACROSS MUCH OF WESTERN NEBRASKA BY MIDNIGHT. IT WILL DRAG SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH DEWPOINTS AROUND 60 IN MOST LOCATIONS WILL HAVE A HARD TIME MOISTENING UP THE LOWER LAYERS OF THE ATMOSPHERE TO GET SIGNIFICANT RAIN. THE ONE EXCEPTION IS THE NORTHEAST PART OF THE CWA WHERE DEWPOINTS ARE AROUND 70. THIS IS ALSO THE LOCATION WHERE LAPS SFC CAPES EXCEED 3000 J/KG. THEREFORE HAVE INTRODUCED 60 PERCENT POPS FOR THIS EVENING IN THAT AREA AND 50 PERCENT POPS ACROSS THE REMAINDER OF THE AREA. ALTHOUGH THE FRONT DROPS INTO SOUTHERN KS THURSDAY...RESIDUAL MOISTURE AND NORTHEAST UPSLOPE FLOW WILL PRODUCE ENOUGH INSTABILITY TO WARRANT A SMALL AREA OF 20 POPS IN THE FAR SOUTHWEST. EXPECT TEMPERATURES TOMORROW TO ONLY CLIMB INTO THE 70S TO AROUND 80. THE COOL DOWN IS SHORT LIVED AS UPPER RIDGE REDEVELOPS BRINGING WARM AIR BACK INTO THE AREA BY SAT AND SUN. RIDGE REMAINS STRONG THROUGH NEXT WED WHEN A TROF SWINGS INTO THE WESTERN CONUS WITH SOUTHWEST MONSOON FLOW INTO THE AREA. BY THE TIME THE GULF OPENS UP...THE FRONT GENERALLY MOVES EAST OF THE CWA SO THE CHANCES OF ANY SIGNIFICANT SHOWERS IS MINIMAL. THEREFORE WILL KEEP THE EXTENDED DRY FOR NOW. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB
Hazardous weather outlook, Aug 3, 2:53 PM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT WED AUG 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT WED AUG 3 2005 /253 PM MDT WED AUG 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...WEST CENTRAL NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND CENTRAL NEBRASKA. .DAY ONE...TONIGHT A COLD FRONT APPROACHING THE NEBRASKA AND SOUTH DAKOTA BORDER WILL CONTINUE TO SINK SOUTH OVERNIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF THIS FRONT...ESPECIALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. BEHIND THE FRONT OVERNIGHT...A FAIRLY STRONG JET STREAM WILL AID IN THUNDERSTORM DEVELOPMENT THROUGHOUT THE FORECAST AREA...WHICH MAY RESULT IN A LINE OR COMPLEX OF STRONG THUNDERSTORMS. SOME OF THESE STORMS WOULD ALSO HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER SOUTH OF INTERSTATE 80 IN THE MORNING. BEYOND THURSDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Aug 3, 4:42 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 6 SW STAPLETON 41.42N 100.59W
08/03/2005 0.88 INCH LOGAN NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 5:12 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 13 ESE TRYON 41.49N 100.71W
08/03/2005 1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, Aug 3, 5:42 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED AUG 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 9 NE ANSELMO 41.71N 99.74W
08/03/2005 0.88 INCH CUSTER NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 38 min |
| Aug 3, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Aug 3, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.